Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 69, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 20, 2015, 5:18 PM EDT for Franklin County, Liberty County, Wakulla County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2015, 5:18 PM EDT (21:18 UTC)
- Expired
- May 20, 2015, 5:47 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Franklin County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 51 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
715
WUUS52 KTAE 202118
SVRTAE
FLC037-077-129-202200-
/O.NEW.KTAE.SV.W.0069.150520T2118Z-150520T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT WED MAY 20 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
NORTHEASTERN FRANKLIN COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHEASTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 600 PM EDT
* AT 518 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
NORTHEAST OF CARRABELLE...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOPCHOPPY...CURTIS MILL...SANBORN...MCINTYRE AND TURKEY POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2995 8460 3000 8467 3010 8460 3005 8444
2992 8447 2991 8449
TIME...MOT...LOC 2118Z 290DEG 10KT 3002 8459
$$
08-LAMERS1 follow-up statement
313
WWUS52 KTAE 202147
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 PM EDT WED MAY 20 2015
FLC037-077-129-202156-
/O.CAN.KTAE.SV.W.0069.000000T0000Z-150520T2200Z/
WAKULLA FL-FRANKLIN FL-LIBERTY FL-
547 PM EDT WED MAY 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR WAKULLA...NORTHEASTERN
FRANKLIN AND SOUTHEASTERN LIBERTY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM AND A SPECIAL MARINE WARNING
IS IN EFFECT FOR THE ADJACENT WATERS OF TEH GULF OF MEXICO. THE
FLORIDA STATE COASTAL AND MARINE LAB RECENTLY MEASURED GUSTS TO
AROUND 30 MPH WITH THIS STORM.
LAT...LON 2995 8460 3000 8467 3010 8460 3005 8444
2992 8447 2991 8449
TIME...MOT...LOC 2146Z 290DEG 10KT 2999 8451
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:11 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 20, 4:11 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 411 PM EDT WED MAY 20 2015 .NEAR TERM [THROUGH TONIGHT]... FLATTENED UPPER RIDGING WITH SURFACE HIGH PRESSURE CENTERED OVER THE NORTHERN GULF...THIS HAS MAINTAINED A LIGHT WESTERLY FLOW PATTERN OVER THE FORECAST AREA. ANY ISOLATED LATE DAY CONVECTION ASSOCIATED WITH THE INLAND-ADVANCING SEA BREEZE WILL WANE THROUGH 9 OR 10 PM...LEADING TO A QUIET EARLY THURSDAY MORNING. NEAR CALM TO LIGHT WEST BREEZE WITH THE ONLY CHANCE FOR OVERNIGHT PRECIPITATION BEING JUST OFFSHORE...MAYBE FOCUSING UPON A WEAK LAND BREEZE. SKY CLEAR TO HIGH CLOUDS STREAMING OVER FROM TODAY'S LOWER MS VALLEY STORMS...MINIMUM TEMPERATURES WILL RANGE FROM THE FAR INTERIOR UPPER 60S WITHIN SLIGHTLY DRIER AIR TO THE LOW-MID 70S ALONG THE COAST. .SHORT TERM [THURSDAY THROUGH FRIDAY NIGHT]... ON THURSDAY, OUR AFTERNOON SEA BREEZE FRONT COMBINED WITH A WEAK FRONTAL BOUNDARY DRAPED ACROSS NORTH FLORIDA AND NORTHEASTWARD ALONG GEORGIA'S ATLANTIC COAST WILL KEEP CHANCES FOR STORMS FOCUSED ALONG NORTH FLORIDA AND SOUTHERN GEORGIA. HIGHS WILL BE IN THE LOW 90S. AS THIS FRONT PUSHES SOUTHEASTWARD THURSDAY NIGHT, WE WILL SEE COOLER, LESS HUMID CONDITIONS BEHIND IT, WITH MUCH LOWER CHANCES FOR STORMS, AT LEAST THROUGH FRIDAY NIGHT. LOWS WILL BE IN THE 60S THURSDAY AND FRIDAY NIGHT, WITH HIGHS FRIDAY STAYING IN THE MID-UPPER 80S. .LONG TERM [SATURDAY THROUGH WEDNESDAY]... STACKED HIGH PRESSURE WILL MOVE INTO PLACE AFTER THE WEAK COLD FRONT PASSAGE AND WILL PREVAIL THROUGH EARLY NEXT WEEK, ALLOWING FOR THE SUMMER-LIKE AFTERNOON SEA BREEZE FRONTS TO PROVIDE THE MAIN FORCING FOR CONVECTION OVER OUR AREA AGAIN. AROUND TUESDAY-WEDNESDAY, ANOTHER WEAK FRONTAL PASSAGE IS EXPECTED, ALTHOUGH THERE IS SOME DISAGREEMENT ON TIMING BETWEEN THE GFS AND THE EURO. BETWEEN THE SEA BREEZE AND ANOTHER WEAK FRONT, CHANCES FOR STORMS WILL STAY AROUND 20-40% THROUGH THE PERIOD. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE UPPER 80S-LOW 90S AND LOWS IN THE UPPER 60S- LOW 70S. && .AVIATION... [THROUGH 18Z THURSDAY] RELATIVELY DRIER AIR WORKING ITS WAY ACROSS THE REGION FROM THE WEST THIS AFTERNOON...THIS HAS LIKELY BEEN A FACTOR TO LITTLE TO NO EARLY AFTERNOON CONVECTION. VIS SAT SHOWS THE BREEZE LIFTING FROM THE COAST AND THIS BOUNDARY WILL BE ENTERING A 90 PLUS DEGREE HEATED AIR MASS...SO THERE IS STILL A CHANCE FOR YET ANOTHER LATE AFTERNOON INTO EARLY EVENING STORM OVER TLH'S AIR SPACE. OTHER THAN SOME ISOLATED POCKETS OF SHORT- LIVED 4-6SM OVERNIGHT FOG FORMATION...AREAWIDE VFR CEILINGS WILL PREVAIL. && .MARINE... THE WIND PATTERN OVER THE WATER WILL REMAIN ONE TYPICAL OF OUR SUMMERTIME SEA BREEZE THROUGH SATURDAY WITH WINDS SHIFTING BETWEEN OFFSHORE AT NIGHT AND ONSHORE IN THE AFTERNOON. ON SATURDAY NIGHT THE PRESSURE GRADIENT WILL TIGHTEN UP A BIT AS HIGH PRESSURE MOVES TO THE EAST COAST...INCREASING WINDS TO 15 TO 20 KNOTS FROM SATURDAY NIGHT INTO SUNDAY. ANOTHER BRIEF SURGE TO CAUTIONARY LEVEL WINDS WILL BE POSSIBLE LATE SUNDAY NIGHT...WITH WINDS RETURNING TO A MORE SUMMERTIME PATTERN AT THE BEGINNING OF THE WORK WEEK. && .FIRE WEATHER... HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT SEVERAL DAYS. && .HYDROLOGY... OUR AREA RIVERS ARE CURRENTLY AT NORMAL FLOW LEVELS AND WITH NO WIDESPREAD HEAVY RAIN FORECAST OVER THE NEXT WEEK, NO FLOODING IS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 70 93 69 90 69 / 20 40 20 10 0 PANAMA CITY 74 88 70 85 71 / 10 30 20 10 0 DOTHAN 68 91 63 87 65 / 10 30 10 10 0 ALBANY 68 92 64 86 64 / 10 20 10 10 0 VALDOSTA 69 93 67 89 66 / 10 30 20 10 0 CROSS CITY 72 92 71 91 69 / 10 20 20 20 10 APALACHICOLA 74 89 72 87 73 / 10 20 20 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...BLOOD SHORT TERM...MOORE LONG TERM...MOORE AVIATION...BLOOD MARINE...MOORE FIRE WEATHER...LAMERS/MERRIFIELD HYDROLOGY...MOORE
In the hours before
Special weather statement, May 20, 3:07 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM CDT WED MAY 20 2015
FLZ008-010-012-201930-
CENTRAL WALTON FL-WASHINGTON FL-CENTRAL WALTON FL-INLAND BAY FL-
207 PM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON AND
EXTREME SOUTHEAST WALTON COUNTIES UNTIL 230 PM CDT...
AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF VERNON. THIS STORM WAS
NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EBRO...PINE LOG...RED HEAD AND BRUCE.
LAT...LON 3053 8592 3047 8578 3039 8592 3039 8596
3048 8600
TIME...MOT...LOC 1907Z 317DEG 4KT 3046 8591
08-LAMERSSpecial weather statement, May 20, 3:22 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT WED MAY 20 2015
FLZ012-112-201945-
INLAND BAY FL-COASTAL BAY FL-
322 PM EDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAY COUNTY UNTIL 345 PM
EDT/245 PM CDT/...
AT 321 PM EDT /221 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF LYNN HAVEN...MOVING
EAST AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE ALSO LOCATED IN THE
AREA.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. MOVE INDOORS TO A STURDY STRUCTURE.
LOCATIONS IMPACTED INCLUDE...
BENNETT...VICKSBURG...CAMP FLOWERS AND RECOTA BEACH.
LAT...LON 3044 8580 3040 8547 3026 8553 3028 8559
3030 8558 3030 8557 3031 8558 3033 8557
3032 8552 3033 8556 3036 8555 3033 8558
3033 8559 3028 8560 3035 8582
TIME...MOT...LOC 1921Z 289DEG 7KT 3036 8569
08-LAMERSSpecial weather statement, May 20, 4:16 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT WED MAY 20 2015
FLZ026-202045-
LIBERTY FL-
416 PM EDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LIBERTY COUNTY UNTIL
445 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STONEMILL CREEK...OR 17 MILES SOUTH OF
BLOUNTSTOWN. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RED HILL AND LEWIS.
LAT...LON 3016 8514 3018 8514 3019 8512 3021 8512
3021 8510 3023 8509 3023 8508 3024 8508
3020 8494 3009 8506
TIME...MOT...LOC 2016Z 307DEG 3KT 3018 8508
08-LAMERSSpecial weather statement, May 20, 5:08 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT WED MAY 20 2015
FLZ015-026-027-115-127-202145-
COASTAL FRANKLIN FL-INLAND FRANKLIN FL-COASTAL FRANKLIN FL-
COASTAL WAKULLA FL-COASTAL WAKULLA FL-INLAND WAKULLA FL-LIBERTY FL-
508 PM EDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST WAKULLA...NORTHEAST
FRANKLIN AND SOUTHEASTERN LIBERTY COUNTIES UNTIL 545 PM EDT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF CARRABELLE...MOVING SOUTHEAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOPCHOPPY...CURTIS MILL...SANBORN AND MCINTYRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2994 8460 3002 8470 3015 8465 3015 8456
3007 8452 3002 8444 2993 8447
TIME...MOT...LOC 2107Z 294DEG 14KT 3002 8461
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:07 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 23 min |
| May 20, 3:07 PM EDT | Special Weather Statement | TAE | Washington | 23 min |
| May 20, 3:22 PM EDT | Special Weather Statement | TAE | Bay | 23 min |
| May 20, 4:16 PM EDT | Special Weather Statement | TAE | Liberty | 29 min |
| May 20, 5:08 PM EDT | Special Weather Statement | TAE | Wakulla | 37 min |
| May 20, 5:40 PM EDT | Special Marine Warning | TAE | 50 min | |
| May 20, 7:56 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.